Alert archive / Michigan / Gale Warnings in 2013

Gale Warning 32, NWS Gaylord, MI

December 18, 2013

NWS Gaylord, MI issued this gale warning at Dec 18, 2013, 4:08 PM EST. It took effect at Dec 18, 2013, 5:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2013, 4:08 PM EST (21:08 UTC)
In effect from
Dec 18, 2013, 5:00 PM EST
Expired
Dec 19, 2013, 4:21 AM EST
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WHUS73 KAPX 182108
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EST WED DEC 18 2013

LMZ342-344>346-190515-
/O.UPG.KAPX.SC.Y.0202.000000T0000Z-131219T1000Z/
/O.NEW.KAPX.GL.W.0032.131218T2200Z-131219T1000Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
408 PM EST WED DEC 18 2013

...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-190515-
/O.EXB.KAPX.SC.Y.0201.000000T0000Z-131219T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
408 PM EST WED DEC 18 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-347>349-182215-
/O.CON.KAPX.SC.Y.0201.000000T0000Z-131218T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
408 PM EST WED DEC 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
926 
WHUS73 KAPX 190310
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1010 PM EST WED DEC 18 2013

LMZ342-344-345-191000-
/O.CAN.KAPX.GL.W.0032.000000T0000Z-131219T1000Z/
/O.EXA.KAPX.SC.Y.0201.000000T0000Z-131219T1000Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
1010 PM EST WED DEC 18 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ346-191000-
/O.CON.KAPX.GL.W.0032.000000T0000Z-131219T1000Z/
MANISTEE TO POINT BETSIE MI-
1010 PM EST WED DEC 18 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-191000-
/O.CON.KAPX.SC.Y.0201.000000T0000Z-131219T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1010 PM EST WED DEC 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
063 
WHUS73 KAPX 190921
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
421 AM EST THU DEC 19 2013

LMZ346-191030-
/O.CAN.KAPX.GL.W.0032.000000T0000Z-131219T1000Z/
MANISTEE TO POINT BETSIE MI-
421 AM EST THU DEC 19 2013

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WARNING. 

$$

LMZ344-345-191730-
/O.CAN.KAPX.SC.Y.0201.000000T0000Z-131219T1000Z/
/O.NEW.KAPX.SC.Y.0203.131220T0000Z-131220T1800Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
421 AM EST THU DEC 19 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-191030-
/O.CAN.KAPX.SC.Y.0201.000000T0000Z-131219T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
421 AM EST THU DEC 19 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 18, 4:01 PM EST, 7 minutes earlier.

Area forecast discussion, Dec 18, 4:01 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EST WED DEC 18 2013

.SYNOPSIS...
ISSUED AT 359 PM EST WED DEC 18 2013

A COUPLE OF SYSTEMS MOVING ACROSS THE PLAINS...WILL SWEEP OVER THE
GREAT LAKES REGION TO END THE WORK WEEK. THESE FEATURES WILL
GENERATE NEARLY SEASONAL TEMPERATURES ALONG WITH SOME SNOW
SHOWERS...OVER NORTHERN MICHIGAN THROUGH FRIDAY.

HOWEVER...THE BIGGER STORY IS THE POTENTIAL FOR A STORM SYSTEM TO
EJECT OUT OF THE DESERT SOUTHWEST AND LIFT INTO THE OHIO VALLEY THIS
WEEKEND. THIS SYSTEM COULD GENERATE HEAVY ACCUMULATIONS OF SNOW
ACROSS NORTHERN MICHIGAN SUNDAY. COLD AIR AND NORTHWEST FLOW WILL
FILTER BACK INTO THE GREAT LAKES AS THIS SYSTEM EXITS INTO
QUEBEC...GENERATING LAKE SNOWS ACROSS NORTHERN MICHIGAN INTO THE
BEGINNING OF THE UPCOMING WORK WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 359 PM EST WED DEC 18 2013

CURRENTLY, THERE IS A BAND OF LIGHT SNOW THAT IS ASSOCIATED WITH THE
WARM FRONT THAT IS HEADING NORTHEAST TOWARD E UPPER. IN N LOWER THE
BAND IS MUCH THINNER AND MOST OF THE SNOW WITH IT DOES NOT SEEM TO
BE HITTING THE GROUND AS IT GETS CLOSER TO THE RADAR. TO THE SOUTH
IS THE SFC HIGH WITH THE RIDGE AXIS NOW OUT OVER LAKE HURON. TO THE
WEST, THE PREVIOUSLY MENTIONED WARM FRONT IS ATTACHED TO THE CLIPPER
SYSTEM CURRENTLY CENTERED IN NW MINNESOTA.

TONIGHT...MADE SOME MINOR ADJUSTMENTS TO THE PREVIOUS FORECAST,
MAINLY IN TIMING AND AREAL COVERAGE. THE BAND OF SNOW IN W/C UPPER
WILL CONTINUE TOWARD THE ENE, AND INTO E UPPER. IT LOOKS LIGHT RIGHT
NOW, SO WILL CONTINUE WITH THE CHANCE POPS AS IT MOVES INTO THE
REGION. RWIS CAMERAS IN W/C UPPER SHOW LITTLE IN THE WAY OF
VISIBILITY LOWERING, ALTHOUGH ISQ IS AT 1SM RIGHT NOW. SO WILL
EXPECT THAT THERE WILL BE SOME THAT MOVES THROUGH BY 06Z IN E UPPER.

THERE IS A CONCERN THAT THERE WILL BE SOME -FZDZ IN N LOWER AS THE
INVERSION HAS MOISTURE INCREASING WITH HEIGHT. SO HAVE A CHANCE OF
FLURRIES OR FRDZ IN THE HIGHER ELEVATIONS OF N LOWER FOR THE
OVERNIGHT, ESPECIALLY FROM 03Z TO 12Z.

THURSDAY...AFTER 12Z THE TRAPPED LOW LEVEL MOISTURE IS SCOURED OUT
BY THE DRY NORTH FLOW AS CLIPPER MOVES EAST OF LAKE HURON. 850 MB
TEMPERATURES OVERNIGHT, AND INTO THE DAY ON THURSDAY, ARE MAINLY
ABOVE -10C. SO AS THE WIND TURNS NORTH, AND THE 850 MB AND 850-700
MB MOISTURE DROPS TO AROUND 20%, THE WE WILL BE HARD PRESSED FOR ANY
LAKE EFFECT SNOW. WITH THE LAKES AROUND +4C AND N LAKE MICHIGAN
AROUND 0C WITH THE ICE CONTINUING TO FORM, THERE WILL BE LITTLE TO
NO INSTABILITY FOR LES. THERE WILL BE SOME LAKE CLOUDS, WHICH WILL
CONTINUE TO STREAM OFF OF THE LAKES, AS THE DAY TURNS OUT CLOUDY.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 359 PM EST WED DEC 18 2013

SYNOPSIS...BROAD LONG WAVE TROUGH ENCOMPASSES NORTH AMERICA...MAIN
SHORT WAVE TROUGHS MOVING THROUGH NEW ENGLAND AND DIGGING ACROSS THE
PACIFIC NORTHWEST.  BULK OF THE COLD AIR AROUND THE HEMISPHERE IS ON
OUR SIDE OF THE GLOBE.  SPLIT FLOW/BLOCKINESS STILL IN PLACE ACROSS
THE WESTERN HALF OF THE PACIFIC WITH NEGATIVE PACIFIC
TELECONNECTIONS (-PNA/-EPO/-WPO)...UPPER LOW OUT AT THE DATELINE
NEAR 45N EXPECTED TO HAVE IMPLICATIONS ON THE PATTERN GOING FORWARD
AS THIS ENERGY HAS BEEN SLOWLY MIGRATING EAST OVER THE PAST 10 DAYS
(VERY EVIDENT IN HOVMOLLER ANALYSIS).  SURFACE ANALYSIS SHOWS ARCTIC
RIDGE ACROSS EASTERN ALASKA AND THE TERRITORIES...WITH THIS RIDGE
HAVING A TENUOUS EXTENSION SOUTHEAST TO ANOTHER HIGH OVER THE
TENNESSEE VALLEY.  LOW PRESSURE WAS LOCATED ALONG THE CANADIAN
BORDER WITH NORTH DAKOTA/MONTANA ALONG THE LEADING EDGE OF THE
ARCTIC AIR MASS OVER WESTERN CANADA.  GETTING MILD OUT IN THE PLAINS
WITH DOWNSLOPING OFF THE ROCKIES...OAX 12Z RAOB 850MB TEMPERATURE
WAS A BALMY 14C (COMPARED TO THE -15C THIS MORNING AT APX).

SHORT WAVE OVER THE PACIFIC NORTHWEST WILL SPLIT WITH A PIECE
DIGGING INTO THE SOUTHWESTERN STATES AS RIDGING STRENGTHENS OVER THE
EASTERN PACIFIC IN RESPONSE TO THE CONTINUED EASTWARD PROPAGATION OF
THE UPPER LOW CROSSING THE DATELINE.  UPPER LEVEL FLOW OVER THE
GREAT LAKES BACKS AROUND TO THE SOUTHWEST IN RESPONSE THIS WEEKEND.
SOUTHERN BRANCH ENERGY EXPECTED TO SLIDE EAST ACROSS THE SOUTHERN
PLAINS SATURDAY...THEN GET KICKED NORTHEAST AND WEAKEN AS IT MOVES
THROUGH CONFLUENCE AXIS TOWARD THE GREAT LAKES/OHIO VALLEY.  COLDER
AIR THEN COMES BACK INTO MICHIGAN BEHIND THIS SYSTEM FOR EARLY NEXT
WEEK WITH PASSAGE OF NORTHERN BRANCH SHORT WAVE TROUGH.

SURFACE LOW OVER THE NORTHERN PLAINS AND ITS ASSOCIATED COLD FRONT
EXPECTED TO CROSS MICHIGAN TOMORROW...WITH THE FRONT GETTING HUNG UP
OVER SOUTHERN LOWER MICHIGAN THURSDAY NIGHT AS IT PARALLELS THE
BACKING UPPER LEVEL WINDS.  CAUGHT BETWEEN TWO JET STREAKS WILL
ALLOW ONE OR MORE FRONTAL WAVES TO RIPPLE NORTHEAST ALONG THE
BOUNDARY FRIDAY.  ATTENTION THEN FOCUSES ON SOUTHERN BRANCH WAVE
EMERGING OVER THE SOUTHERN PLAINS AND RESULTANT CYCLOGENESIS OVER
TEXAS SATURDAY.  THIS DEVELOPING LOW IS EXPECTED TO TRACK ACROSS THE
OHIO VALLEY AND INTO THE LOWER GREAT LAKES SUNDAY.  NORTHERN BRANCH
ENERGY AND COLD AIR THEN SPILLS BACK INTO MICHIGAN MONDAY...THOUGH
THE HEART OF THE COLD AIR MAY PULL OUT AS QUICKLY AS IT ARRIVES.
EVOLUTION OF PATTERN INTO THE MIDWEEK HOLIDAY PERIOD IS MORE
DIVERGENT WITH DIFFERENCES IN POTENTIAL SPLIT TROUGH DEVELOPMENT OUT
WEST (ECMWF) AND A MORE CONSOLIDATED/+PNA PATTERN IN THE GFS WITH
WEAKER ENERGY MOVING THROUGH ON CHRISTMAS DAY.  A SMALL PREFERENCE
FOR THE ECMWF WILL PUSH THE FORECAST IN THAT DIRECTION.

FORECAST CONCERNS HEADING INTO THE WEEKEND WILL FOCUS ON WHAT SEEMS
TO BE A NEVER ENDING STRING OF SNOW CHANCES...THIS TIME NORTH OF THE
STALLED FRONT THAT WILL BE SOUTH OF THE FORECAST AREA BY LATER
THURSDAY.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...MID LEVEL OVERCAST WILL
GRADUALLY SATURATE LOWER LAYERS THURSDAY EVENING WITH A DECENT SURGE
OF MOISTURE COMING UP FROM THE SOUTHWEST AND OVER THE STALLED
BAROCLINIC ZONE (PRECIPITABLE WATER VALUES AT OR ABOVE 0.50 INCH
ACROSS CENTRAL/SOUTHERN LOWER).  MODEST ISENTROPIC ASCENT WILL BE
AIDED BY UPPER DIVERGENCE IN RIGHT ENTRANCE REGION OF A 140KT JET
STREAK NORTHEAST OF LAKE SUPERIOR...INCREASING CONFLUENCE/
DEFORMATION WILL ENHANCE THE FRONTAL CIRCULATION THOUGH MOST OF THAT
IMPACT MAY END CLOSER TO THE SURFACE BOUNDARY OVER SOUTHERN LOWER
MICHIGAN.  SHALLOW INSTABILITY OVER LAKE HURON COULD ALSO ENHANCE
PRECIPITATION AMOUNTS FROM APN SOUTHWARD.  SNOW RATIOS SHOULD COME
DOWN AS TEMPERATURES RISE AND FORECAST SOUNDINGS SHOWING A FAIRLY
DEEP ISOTHERMAL LAYER AT OR ABOVE -10C (SUPPORTING MORE
AGGREGATION).  SO CURRENT THINKING IS FOR 2-4/3-4 INCHES THROUGH
FRIDAY AFTERNOON ACROSS NORTHERN LOWER...AND AROUND AN INCH NORTH OF
THE BRIDGE WHERE SNOW EXPECTED TO TAPER OFF FRIDAY MORNING.

ANOTHER QUICK SHOT OF WARM ADVECTION SNOWFALL MAY BE IN THE OFFING
FRIDAY NIGHT...UNSURE OF WHETHER IT WILL BE PART OF ONE CONTINUOUS
EVENT OR A BIT OF A BREAK BETWEEN THE THURSDAY NIGHT/FRIDAY EVENT
AND THE NEXT BUT THOSE DETAILS ARE NOT IMPORTANT.  HAVE POTENTIALLY
BIGGER FISH TO FRY THIS WEEKEND...

EXTENDED FORECAST (SATURDAY THROUGH WEDNESDAY)...STORM WATCHING THE
PRIORITY FOR THIS WEEKEND...WITH GFS TRENDS OVER THE LAST FOUR RUNS
BECOMING PROGRESSIVELY MORE TO THE WEST AND 18/12Z ECMWF HAS ALSO
SHIFTED TOWARD SOUTHERN LOWER MICHIGAN.  THESE TRENDS ARE MORE
SUPPORTIVE OF A BIGGER SNOW EVENT FOR NORTHERN MICHIGAN THOUGH
CURRENT TRENDS ALSO FLIRTING WITH PRECIP-TYPE ISSUES (GFS IN
PARTICULAR).  PLENTY OF TIME (5 DAYS) TO GET THE TRENDS DOWN...WITH
THE MAIN SHORT WAVE STILL WITHIN TOUCHING DISTANCE OF THE RADIOSONDE
NETWORK AND GIVEN A TIGHT BAROCLINIC ZONE FUTURE WOBBLES IN THE
GUIDANCE ARE LIKELY.  WILL CONTINUE TO MENTION SNOW POTENTIAL IN THE
AFTERNOON HAZARDOUS WEATHER OUTLOOK.  BUT IF YOU HAVE TRAVEL PLANS
TO GET OUT OF TOWN FOR CHRISTMAS THIS WEEKEND...BEST PLAN ON LEAVING
SATURDAY AS BY SUNDAY YOULL BE PUSHING YOUR LUCK.  NORTHERN BRANCH
SHORT WAVE ARRIVES MONDAY ALONG WITH THERMAL TROUGH...SO SYNOPTIC
PRECIPITATION EXPECTED TO BE FOLLOWED UP BY MORE LAKE EFFECT/
ENHANCED SNOW SHOWER MONDAY (AND HIGHS MOSTLY IN THE TEENS).

CHRISTMAS EVE/CHRISTMAS DAY...TOUGH TO GET AN EARLY LOOK AT THE
HOLIDAY FORECAST WITH DIFFERING EVOLUTIONS TO MIDWEEK PATTERN AS
MENTIONED ABOVE.  CURRENT THINKING IS TO TRY FOR A DRY CHRISTMAS EVE
WITH HIGH PRESSURE PUSHING EAST (THOUGH PERHAPS SOME NUISANCE LAKE
SNOW SHOWERS/FLURRIES FLOATING AROUND...A COLD START TO THE DAY WITH
SOME BELOW ZERO TEMPERATURES POSSIBLE WELL INLAND.  THIS LOOKS TO BE
FOLLOWED BY WARM ADVECTION AND SHORT WAVE ENERGY WITHIN POTENTIAL
NORTHERN BRANCH OF A DEVELOPING SPLIT IN THE FLOW OUT WEST FOR
CHRISTMAS DAY.  SO WILL HAVE A CHANCE OF SNOW FOR CHRISTMAS EVE
NIGHT AND CHRISTMAS DAY (AND HIGHS MAINLY IN THE 20S).

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 123 PM EST WED DEC 18 2013

OTHER THAN THE FLURRIES/LIGHT SNOW THAT WILL CROSS THE REGION,
MAIN CONCERN WILL BE MVFR CIGS FROM THE LAKE CLOUDS. AS THE WARM
FRONT MOVES INTO THE FORECAST AREA, THE LAKE CLOUDS SHOULD BEGIN
TO CLEAR OUT, SO THAT THE CIGS BECOME VFR. THIS WILL TAKE TIME
OVER THE DAY. OVERNIGHT, WITH THE CLIPPER SYSTEM MOVING INTO
NORTHERN MICHIGAN THE CIGS WILL DROP BACK TO MVFR AFTER 06Z, OR
SO.

&&

.MARINE...
ISSUED AT 359 PM EST WED DEC 18 2013

UPGRADED THE SMALL CRAFT ADVISORY TO A GALE WARNING ON LAKE MICHIGAN
AS THE SW WIND WILL INCREASE THIS EVENING, ESPECIALLY ALONG THE
SHORELINE FROM COASTAL CONVERGENCE. HOWEVER, OVERNIGHT WITH THE LOW
ON TOP OF US THE GRADIENT WILL RELAX AND THE WINDS WILL DIMINISH.
THURSDAY MORNING, WITH THE COLD FRONT MOVING THROUGH US, THE WINDS
WILL BEGIN TO VEER FROM THE SW TO THE NW AND THEN THE N, AND WITH IT
WILL INCREASE TO SMALL CRAFT CRITERIA AGAIN. THURSDAY NIGHT, WINDS
WILL DECREASE A BIT, SO THAT WE DROP BELOW SMALL CRAFT. FRIDAY, THE
GRADIENT CONTINUES TO RELAX, AND THE WINDS CONTINUE TO DIMINISH.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LHZ345-
     347>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR LMZ323-341.
     GALE WARNING UNTIL 5 AM EST THURSDAY FOR LMZ342-344>346.
LS...NONE.

&&

SYNOPSIS...SWR
SHORT TERM...JSL
LONG TERM...JPB
AVIATION...JSL
MARINE...JSL
Hazardous weather outlook, Dec 18, 4:50 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
450 AM EST WED DEC 18 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
191300-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
450 AM EST WED DEC 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THE THREAT FOR ICE JAM FLOODING WILL CONTINUE ON AREA RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ACCUMULATING SNOWFALL IS POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS
MAINLY NORTHERN LOWER MICHIGAN.

WE ARE WATCHING A POTENTIAL STORM SYSTEM CROSSING THE OHIO VALLEY
SATURDAY NIGHT AND SUNDAY...WHICH IF IT TRACKS FAR ENOUGH NORTH WILL
BRING MORE ACCUMULATING SNOW TO NORTHERN LOWER MICHIGAN ALONG WITH
GUSTY NORTHEAST WINDS.  PAY ATTENTION TO LATER FORECASTS FOR UPDATED
INFORMATION ON THIS EVENT.

THE THREAT FOR ICE JAM FLOODING WILL CONTINUE ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 10:30 PM ESTLake Effect Snow AdvisoryAPXAntrim, Otsego7 hr
Dec 17, 11:29 PM ESTSmall Craft AdvisoryAPX17 hr

Nearby

Gale Warnings in Michigan, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.